Discussions that mention ultram

Addiction & Recovery board


I went to the ER this weekend with a severe stabbing pain in my side that had been going on for 3 days. (WebMD told me to go to ER) The doctor couldn't find anything serious, so she called it a pulled muscle, gave me a shot of Toradol (I was driving) and an Rx for Ultram. Now, I am taking a very small dose (25mg) and only a couple of times a day (once after work, and once before bed) and as far as I can tell, this is a miracle drug. No more pain while I'm on it, and I've slept like a baby since. Before, (Wed, Th, Fri) I was awake in pain twice an hour.

I've heard some real horror stories about this stuff, so I want to be careful. They don't give me any kind of euphoria, so I feel relatively safe. Of those of you who've had a problem with this drug, was there a euphoric high when you took the stuff?
Hi,
I can't say I really have a problem with Ultram. I have more of an issue with Hydro. I take Ultram from my Physchiatrist for OCD. It's unusual but he had good results from it with OCD and I think it works very good also. I prefer that over anti-depressants for OCD or even slight depression. I do NOT get the euphoric feeling from Ultram tho. I do from Hydro, hence the problem with it. I take Hydro sometimes and shouldn't since you are not supposed to mix them together but nothing ever happened when I did. I take more then you but don't recall having really bad withdrawal when not having them. Just be careful of not taking to many, but they are ok for pain.
I take Ultram/Tramadol, for chronic pain, I am prescribed it, from my Pain Management Dr.
My prescribed does, is 50Mg (2 tablets) as needed for pain, but I rarely take more than one tablet twice a day.

I have never felt the Euphoria like I did from Norco, never felt anything but pain relief.
I have heard some real horror stories here about Ultram, about the withdrawals being worse than Norco, but after almost 2 years on it, my tolerance has never gone up, I have never felt the urge or the need to abuse it and even when I have gone without taking it for 2-3 days, I never felt any symptoms of withdrawal from it.

Being an addict and knowing I have to be on some form of pain meds for the rest of my life, I am very careful with what I take, so far I have had no personal issues with the Ultram.

Merely
Me
This is only from my dr,not from my experience................but when starting into pain management, my pcp wanted me to steer clear of Ultram and stay with hydrocodone because she said that seizures were a very high risk if coming off Ultram because it was synthetic.

I asked my dentist who is my pain management dr and he agreed.

Just something to think about,

I wish you the best!
Karen
My personal experience is hell, I began taking this medication for diagnoised fibromyalgia. The issue became that the effectiveness wore off and the Dr's and myself increased the dose. I was not smart enough to know that you should not quit cold turkey, I did so and after managing to get through the first four and a half days went to the Dr because I could not take the withdrawals anymore; no sleep, pain, sweats, chills and affects to my breathing and a runny nose. However because I had already been off the medication my Dr would not start it again, gave me some effexor and said it shouldn't last much longer, that was that. However today the 8th day off the medication I could not take it any longer, I went to the ER because the bodyaches, sweats ect.. had still not subsided and my head hurt like hell. The ER Dr he did not really believe that ultram should have such withdrawl symptoms and thought that there should be another reason for my sysmptoms, he examined me, ruled out some things and concluded that it is possible, He gave me a morphine shot, some additional pain meds which I am afraid to take and clonidine. The Nurse however did a little research and said that I could find some additional info on the Web and what I was experiencing was described by others. In short - DO NOT START Ultram, I have never been addicited to anything else ever and would not have started this battle, I am hoping the withdrawals will stop soon and I will still be sain. Best wishes.